Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 23, 2009, 7:57 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 23, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2009, 7:57 AM MST (14:57 UTC)
- In effect from
- Feb 23, 2009, 11:00 AM MST
- Expired
- Feb 23, 2009, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4453 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 231457 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 757 AM MST MON FEB 23 2009 ...RED FLAG WARNING LATE THIS MORNING THROUGH AFTERNOON BELOW SIGNIFICANT SNOW PACK FOR THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR PORTIONS OF THE SAME AREAS DUE TO STRONG WINDS AND LOW HUMIDITIES... .THE POLAR JET STREAM WILL CROSS THE FORECAST AREA TODAY AS AN UPPER LEVEL TROUGH TRAVERSES THE CENTRAL ROCKIES NORTH OF NEW MEXICO AND A SURFACE LEE TROUGH CONTINUES IN THE EAST. STRONG WEST WINDS ARE EXPECTED AT THE SURFACE WITH DRYING DOWNSLOPE FLOW THAT WILL SEND HUMIDITIES PLUMMETING. FURTHER...HIGH TEMPERATURES ARE EXPECTED TO REACH 10 TO 20 DEGREES ABOVE NORMAL. THESE CONDITIONS ARE EXPECTED TO PERSIST TUESDAY THROUGH THURSDAY...ALTHOUGH WINDS ARE EXPECTED TO WEAKEN A BIT AFTER TODAY. A RED FLAG WARNING IS IN EFFECT BELOW SIGNIFICANT SNOW PACK FOR ZONES ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE PLAINS. ADDITIONALLY...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THE SAME AREAS ON TUESDAY ALONG AND SOUTH OF A LINE FROM THE PECOS WILDERNESS EASTWARD TO NARA VISA. HUMIDITIES WILL RISE AND WINDS WILL WEAKEN EACH EVENING AROUND SUNSET. NMZ103-104-107-108-240100- /O.UPG.KABQ.FW.A.0006.090223T1800Z-090224T0100Z/ /O.NEW.KABQ.FW.W.0008.090223T1800Z-090224T0100Z/ /O.NEW.KABQ.FW.A.0007.090224T1800Z-090225T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 757 AM MST MON FEB 23 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON BELOW SIGNIFICANT SNOW PACK IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE SAME AREAS ALONG AND SOUTH OF A LINE FROM THE PECOS WILDERNESS TO NARA VISA FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 44
1 follow-up statement
000 WWUS85 KABQ 240108 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 PM MST MON FEB 23 2009 ...FIRE WEATHER WATCH TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...EAST CENTRAL PLAINS AND THE SANDIA-MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED AGAIN ON TUESDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE DAYTIME HOURS. WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON. WIND SPEEDS ARE EXPECTED TO DECREASE BY THE LATE AFTERNOON HOURS. THE BEST POTENTIAL FOR SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS EXISTS FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS STATE LINE...GENERALLY ALONG AND SOUTH OF I-40. NMZ103-104-107-108-241500- /O.EXP.KABQ.FW.W.0008.000000T0000Z-090224T0100Z/ /O.CON.KABQ.FW.A.0007.090224T1800Z-090225T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 608 PM MST MON FEB 23 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 23, 3:01 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Feb 23, 3:01 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 AM MST MON FEB 23 2009 CORRECTED TYPO IN FIRST PARAGRAPH HEADER .DISCUSSION... CURRENTLY...WEAK FLAT TOPPED RIDGE EXTENDS FROM BAJA TIP NORTHWARD ACROSS WESTERN NEW MEXICO TO SOUTHERN SASKATCHEWAN ON THE CANADIAN PRAIRIE. CLOSED LOW WINDING UP OFF THE OREGON COAST IN THE EASTERN PACIFIC WILL SHEAR EASTWARD ACROSS THE PACIFIC NORTHWEST OVER THE NEXT 24 HOURS. CIRCULATION ABOUT THIS FEATURE SLUICES CLOUD AND SPOTTY PRECIPITATION EASTWARD FROM CALIFORNIA ACROSS ARIZONA AND INTO NORTHERN AND WESTERN NEW MEXICO IN NEARLY ZONAL FLOW ALOFT. SURFACE LEE TROUGH CONTINUES TO DEVELOP ALONG EASTERN BORDER OF THE STATE...AND THE PLACEMENT OF THIS FEATURE WILL HAVE MUCH TO DO WITH WIND SPEED DISTRIBUTION AND MAGNITUDE THIS AFTERNOON WITH CONSEQUENCES FOR THE FIRE WEATHER FORECAST. OTHERWISE..TEMPERATURES RUNNING WELL ABOVE NORMAL FOR LAST WEEKS IN FEBRUARY...WITH DRY CONDITIONS WELL IN PLACE OVER SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. MODELS...GOOD CONSENSUS FOR THE WORK WEEK...WITH DIFFERENCES EMERGING FOR THE UPCOMING WEEKEND. WORK WEEK CONSENSUS SHEARS OUT PACIFIC NORTHWEST DISTURBANCE TO THE EAST...FLATTENING RIDGE OVER NEW MEXICO FOR ZONAL FLOW ALOFT DURING THE DAY TODAY. A COUPLE OF QUICK BLIPS SHOOTING EASTWARD TUESDAY AND WEDNESDAY WILL CREASE THE NORTHERN END OF THE STATE ALONG THE COLORADO BORDER...WITH RIDGE ATTEMPTING A SLOW REDEVELOPMENT NORTHWARD FROM CENTRAL MEXICO ACROSS THE STATE HEADING TOWARD THE WEEKEND. RIDGE PLACEMENT DISCREPANCIES EMERGE BY SATURDAY NIGHT...WITH GFS DIGGING A DEEPER TROUGH OVER CALIFORNIA COAST TO PUSH SOUTHWEST FLOW OVER NEW MEXICO AND DEVELOPING SPOTTY PRECIPITATION NORTH AND EAST FOR THE WEEKEND...AND EUROPEAN CENTER SOLUTION MAINTAINING NEAR ZONAL FLOW OVER THE STATE WITH CLOSED LOW OVER THE COLUMBIA RIVER ESTUARY IN THE PACIFIC NORTHWEST...A MUCH DRIER FORECAST FOR THE STATE. WILL SPLIT THE DIFFERENCE THIS ROUND AND LOOK FOR A MORE SOLID STORY IN FUTURE RUNS. SHORT TERM...TODAY THROUGH THURSDAY...SURFACE LOW DEEPENING OVER NORTHEAST NEW MEXICO COMBINED WITH AMPLE WESTERLY WIND SPEEDS ALOFT WILL PRODUCE AFTERNOON SURFACE WINDS TOPPING 30 KTS OVER THE PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...AND OVER THE PLAINS EAST OF THE SANDIA-MANZANO MOUNTAINS THIS AFTERNOON...WITH WIND SPEEDS DROPPING OFF TO THE EAST ALONG THE INTERSTATE 40 CORRIDOR. WILL HOIST A WIND ADVISORY FOR THE SANGRE DE CRISTOS AND EAST CENTRAL PLAINS WITH MORNING ZONES WITH A POSSIBLE EASTWARD EXTENSION AS THINGS DEVELOP THIS AFTERNOON TOWARD THE INTERSTATE 25 CORRIDOR. WIND SPEEDS SUFFICIENT WITH HUMIDITIES BOTTOMING OUT IN THE LOW TEENS FOR WIDESPREAD CRITICAL FIRE WEATHER...AND FIRE WEATHER WATCH FOR NORTHEAST HIGHLANDS...ADJACENT PLAINS...CENTRAL MOUNTAINS AND EASTERN PLAINS WILL UPGRADE TO A RED FLAG WARNING WITH THE MORNING PACKAGE. ELSEWHERE...QUICK SHORTWAVE CROSSING THE WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU GOOD FOR SOME ISOLATED SHOWERS...AND THESE WILL MOVE EASTWARD OVER THE NORTHERN MOUNTAINS THROUGH THE DAY BEFORE SHEARING INTO SOUTHERN COLORADO IN THE AFTERNOON. INTO TUESDAY...OVERNIGHT COLD FRONT DROPPING SOUTHWARD BY EARLY TUESDAY MORNING WILL DO LITTLE MORE THAN COOL OFF NORTHERN PORTIONS OF THE STATE...LEAVING POINTS SOUTH AND EAST WARM AND DRY. WITH SURFACE LOW SHIFTING EASTWARD TO TEXAS PANHANDLE AND FLOW ALOFT REMAINING STRONG...WILL SET FIRE WEATHER WATCH FOR TUESDAY AFTERNOON OVER THE SAME SPOTS AS MONDAY. TEMPERATURES REMAINING NEARLY TEN DEGREES ABOVE NORMAL. INTO WEDNESDAY...MODEST INCREASES IN ZONAL FLOW ALOFT WITH QUICK SHORTWAVE BLIP MOVING EASTWARD ACROSS NORTHERN END OF THE STATE WILL PRODUCE MORE ISOLATED PRECIPITATION FOR THE NORTHERN MOUNTAINS...BUT KEY STORY REMAINS FIRE WEATHER ISSUES AS SURFACE LOW PERSISTS OVER EASTERN NEW MEXICO BORDER COUNTRY. WARMING TREND WILL LEVEL OFF WELL ABOVE NORMAL ON WEDNESDAY...WITH LITTLE CHANGE TO LOW TEENS HUMIDITIES EAST AND SOUTH. GUSTY WINDS AND LOW HUMIDITIES SHOULD BRING YET ANOTHER DAY OF CRITICAL FIRE WEATHER FOR MIDWEEK. INTO THURSDAY...COOL FRONT DROPPING SOUTHWARD WILL TAKE EDGE OFF TEMPERATURES...BUT THESE WILL STILL REMAIN ABOVE NORMAL. SURFACE LOW REMAINING ON EASTERN BORDER WITH AMPLE WIND SPEEDS ALOFT WILL SET UP YET ANOTHER DAY OF CRITICAL FIRE WEATHER FOR SPOTS ACROSS THE EASTERN AND NORTHEAST PLAINS. LONGER TERM...FRIDAY THROUGH SUNDAY...SURFACE LOW REMAINING ALONG TEXAS PANHANDLE BORDER...SHOT OF COOLER AIR FRIDAY WILL PUSH TEMPERATURES BACK DOWN TOWARD SEASONAL NORMS AND TWEAK MINIMUM HUMIDITIES UP. AFTERNOON BREEZES WILL BE ENOUGH FOR SOME CRITICAL FIRE WEATHER ON FRIDAY OVER THE EASTERN PLAINS. WEAK RIDGE BUILDING NORTHWARD ON SATURDAY IN ADVANCE OF TROUGHINESS OFF THE WEST COAST WILL RETURN WARMING AND DRYING TREND TO THE STATE...BUT WEAKENED SURFACE PRESSURE GRADIENT SHOULD PROVIDE SOME RELIEF FROM ONGOING ROUNDS OF CRITICAL FIRE WEATHER...AND ISOLATED PRECIPITATION IS A POSSIBILITY FOR NORTHERN AND EASTERN PORTIONS OF THE STATE AS QUICK HITTER SHORTWAVES MOVE THROUGH THE FLOW WITH A LITTLE MORE MOISTURE TO WORK WITH. WINDS BACKING TO THE SOUTHWEST ON SUNDAY WILL PICK UP INCREASED SPEEDS ALOFT FOR A BREEZY ENDING TO THE WEEKEND...WITH A RETURN TO CRITICAL FIRE WEATHER CONDITIONS OVER THE EASTERN PLAINS...AND SOME POSSIBILITY OF ISOLATED CONVECTION WITH THE UPTICK IN DYNAMIC ASSISTANCE AND AVAILABLE MOISTURE ALOFT. SHY && .AVIATION... AN UPPER LEVEL TROUGH WILL TRAVERSE THE CENTRAL ROCKIES NORTH OF NM WITH A FEW SHOWERS POSSIBLE FROM THE CHUSKAS TO THE SAN JUANS AND NORTHWESTWARD MAINLY DURING THE DAY TODAY. THE LOW LEVELS OF THE ATMOSPHERE ARE QUITE DRY...SO PRECIPITATION HAS THE BEST CHANCE OF REACHING THE GROUND IN THE MOUNTAINS. THIS PATTERN WILL STEER THE POLAR JET STREAM ACROSS THE STATE WITH BREEZY TO WINDY CONDITIONS. THE STRONGEST WINDS WILL FAVOR THE RIDGETOPS OF THE NORTHERN AND CENTRAL MOUNTAINS TODAY...BEFORE SHIFTING TO THE CENTRAL AND SOUTHERN MOUNTAINS TUESDAY AS THE JET STREAM GRADUALLY SAGS SOUTHWARD. WIND SPEEDS IN THE LAS VEGAS TAF COULD BE 10 TO 15 KNOTS HIGHER THAT FORECASTED IF CLOUD COVER BREAKS UP ENOUGH TO ALLOW BETTER MIXING. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44 && .FIRE WEATHER... A CHAIN OF UPPER LEVEL TROUGHS WILL CONTINUE TO CROSS THE CENTRAL AND NORTHERN ROCKIES NORTH OF NEW MEXICO DURING THE WORK WEEK. THIS PATTERN WILL KEEP A GENERALLY BROAD AND DIFFUSE POLAR JET STREAM IN THE VICINITY OF NM. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED EACH AFTERNOON...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. MEANWHILE...MINIMUM HUMIDITIES WILL DROP TO CRITICAL THRESHOLDS EACH AFTERNOON THROUGH AT LEAST THURSDAY OR FRIDAY IN SOUTHERN AND EASTERN ZONES. AREAS OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE EAST EACH AFTERNOON TODAY THROUGH THURSDAY...WITH THE MOST WIDESPREAD CRITICAL CONDITIONS EXPECTED TODAY AND POSSIBLY THURSDAY. THE RECENT GFS RUN BROUGHT THURSDAYS JET MAX THROUGH QUICKER...RESULTING IN A STRONGER WIND FORECAST FOR WEDNESDAY AND SOMEWHAT WEAKER WINDS FOR THURSDAY. THE LATEST MODEL RUN ALSO NO LONGER CALLS FOR A STRONGER BACK DOOR COLD FRONT TO DROP INTO THE EASTERN PLAINS THURSDAY NIGHT. THIS SOLUTION COULD LEAVE PARTS OF THE EAST VULNERABLE TO ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. LATER MODEL RUNS MAY WELL REVERT TO THE PREVIOUS SOLUTION...WHICH HAD STRONGER WINDS THURSDAY AHEAD OF A BACKDOOR COLD FRONT THAT COULD MOISTEN THE EAST ON FRIDAY ABOVE CRITICAL THRESHOLDS. CONFIDENCE IN THE END OF WEEK FORECAST WILL GROW ONCE THE MODELS STOP FLIP FLOPPING. WITH THIS MORNINGS FORECAST PACKAGE WE WILL ISSUE A RED FLAG WARNING FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND BELOW SIGNIFICANT SNOW PACK. WE WILL ALSO ISSUE A FIRE WEATHER WATCH FOR THE SAME AREA ON TUESDAY. WINDS MAY WEAKEN A BIT TUESDAY...WHILE SKIES WILL CLEAR IN THE WAKE OF TODAYS PASSING TROUGH ALOFT...WHICH WILL ALLOW DEWPOINTS TO CRATER. THE POTENTIAL EXISTS FOR MORE CRITICAL FIRE WEATHER CONDITIONS IN PARTS OF THE EAST WEDNESDAY...THURSDAY AND POSSIBLY FRIDAY. NEAR TERM IN THE NORTHWEST...THE FORECAST DOES CALL FOR A SLIGHT CHANCE OF SHOWERS ALONG AND NORTHWEST OF A LINE FROM THE CHUSKAS TO THE SAN JUANS...AS THE BOTTOM OF AN UPPER LEVEL TROUGH CLIPS THAT PART OF THE STATE. HOWEVER...LOW LEVELS OF THE ATMOSPHERE ARE EXPECTED TO REMAIN VERY DRY WITH MOST OF THE PRECIP FALLING AS VIRGA. PARTS OF THE HIGH TERRAIN COULD GET A LITTLE DAMP...BUT DONT EXPECT MUCH IN THE LINE OF SIGNIFICANT ACCUMULATIONS. SHOWERS MAY ALSO BE QUITE GUSTY...SERVING TO DRAG THOSE HIGHER MOMENTUM WINDS ALOFT DOWNWARD TO THE SURFACE. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 35 64 34 / 10 0 0 0 GALLUP.......................... 64 30 65 32 / 10 0 0 0 GRANTS.......................... 67 30 67 30 / 0 0 0 0 GLENWOOD........................ 75 40 76 46 / 0 0 0 0 CHAMA........................... 55 25 56 24 / 20 5 0 0 LOS ALAMOS...................... 61 33 61 31 / 5 0 0 0 RED RIVER....................... 55 26 52 24 / 5 5 0 0 TAOS............................ 61 29 60 28 / 5 0 0 0 SANTA FE........................ 65 34 65 33 / 0 0 0 0 SANTA FE AIRPORT................ 66 36 66 34 / 0 0 0 0 ESPANOLA........................ 68 32 68 30 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 70 43 71 42 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 72 36 72 35 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 66 40 68 39 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 70 39 71 40 / 0 0 0 0 SOCORRO......................... 75 37 77 38 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 61 34 60 34 / 0 0 0 0 MORIARTY/ESTANCIA............... 68 33 69 30 / 0 0 0 0 CARRIZOZO....................... 74 37 76 42 / 0 0 0 0 RUIDOSO......................... 68 37 69 38 / 0 0 0 0 RATON........................... 67 31 68 33 / 0 0 0 0 LAS VEGAS....................... 67 38 68 35 / 0 0 0 0 ROY............................. 67 37 65 37 / 0 0 0 0 CLAYTON......................... 70 39 72 42 / 0 0 0 0 SANTA ROSA...................... 78 40 79 37 / 0 0 0 0 TUCUMCARI....................... 77 41 78 40 / 0 0 0 0 FORT SUMNER..................... 80 41 81 40 / 0 0 0 0 CLOVIS.......................... 78 41 79 40 / 0 0 0 0 PORTALES........................ 79 43 79 40 / 0 0 0 0 ROSWELL......................... 82 42 86 45 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-011. && SHY/44
Hazardous weather outlook, Feb 23, 5:37 AM MST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MST MON FEB 23 2009 NMZ001>021-026-241300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 537 AM MST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS...THE ADJACENT NORTHEAST PLAINS...THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE SANGRE DE CRISTO MOUNTAINS AND THE EAST CENTRAL PLAINS...WITH AFTERNOON WIND SPEEDS INCREASING TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...WEDNESDAY...AND THURSDAY...STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE AFTERNOON CRITICAL FIRE WEATHER CONDITIONS FOR THE EASTERN PLAINS. FOR FRIDAY THROUGH SUNDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...FIRE WEATHER CONDITIONS WILL BECOME LOCALLY CRITICAL OVER PORTIONS OF THE EASTERN PLAINS CLOSE TO THE CENTRAL MOUNTAIN CHAIN ON ALL THREE DAYS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WIND SPEEDS AND WILDFIRE BREAKOUTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:27 AM MST | Wind Advisory | ABQ | 15 hr | |
| Feb 23, 7:57 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.